Boy! It sound like you are having a pretty bad time going without your meds.
I understand your wifes concern about your dosage and behavior. Any kind of medication can be harmful when not used as directed. Perhaps you both can speak with your doctor about this and find a solution.
I have never experienced any kind of "craving" for Provigil. But when I don't take it; I can experience fatigue, involuntary nod offs and just misery in general. My productivity will grind to a halt and then depression sets in when I don't take care of myself.
Allowing anyone (besides your doctor) to take away medicine that you need is a topic for another forum.
Let me urge you to invite your wife to speak with your doctor so that she can better understand what Provigil is and why you need it. And you might expect a lecture from the good doctor about responsible use of medications too.
I hope you can work this out and start feeling better soon. Good Luck!